MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 26MM +4 V40 TAPER VIT HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 26MM +4 V40 TAPER VIT HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number UH1-43-26
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); No Information (3190)
Date of Event 11/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Event or Problem Description
As reported: "patient had hip fracture surgery on (b)(6) 2020.On (b)(6) 2020, the doctor informed me that the head was dislocated from the trunnion of the stem.The doctor performed hip revision, removed the initial head from the patient, and implanted another head and bipolar head." spoke to rep: the head and bipolar component were revised but there are no allegations against the revised bipolar component.Rep confirmed that no further information will be released by the hospital or surgeon.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional manufacturer narrative: reported event.An event regarding disassociation involving a metal head was reported.The event was not confirmed.Method & results: product evaluation and results: visual inspection of the returned device indicates that explantation damage was observed.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Material analysis is not performed as disassociation is not related to material integrity issue.Medical records received and evaluation: no medical records were received for review with a clinical consultant.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: visual inspection of the returned device indicates that explantation damage was observed.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Material analysis is not performed as disassociation is not related to material integrity issue.The exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes and x-rays are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.

Brand Name
26MM +4 V40 TAPER VIT HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10987628
Report Number0002249697-2020-02632
Device Sequence Number14435127
Product Code JDI
UDI-Device Identifier07613327016864
UDI-Public07613327016864
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/19/2025
Device Model NumberUH1-43-26
Device Catalogue Number6260-5-226
Device Lot Number77226602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2020
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer01/21/2021
Initial Report FDA Received Date12/10/2020
Supplement Report FDA Received Date01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age84 YR